MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the unit returned has the wire tip damaged, as part of overall visual revision.The device returned together with its original opened pouch and inside of a plastic hoop.The guidewire was unraveled and the coil wire was elongated.The core wire was broken approximately at 139.5 cm from the proximal end.Attached to the distal tip solder ball there was another core wire section and it measured approximately 5 cm.No more damages were found in the returned device.Overall length and outer diameter (od) of distal tip could not be performed due to device condition of guidewire unraveled.Od of middle of the device and proximal section are within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 29-nov-2019.It was reported that the guidewire unraveled.A 035/145 amplatz super stiff guidewire was advanced to cross the lesion.However, during the procedure, it was noted that the guidewire unraveled.The procedure was completed with another of the same device.There were no patient complications reported.However, returned device analysis revealed the core wire was broken.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9470450
Report Number2134265-2019-15453
Device Sequence Number13993164
Product Code DQX
UDI-Device Identifier08714729295716
UDI-Public08714729295716
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K843015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0024279861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2019
Initial Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight44